U.S. doctors online nowAsk doctors free
CA
A 36-year-old female asked:

2nd month on mirena (levonorgestrel) not due for period for 4 days, spotted today red blood for 2 hrs, is it a reason for concern?

1 doctor answer1 doctor weighed in
Dr. Johnna Thomas
Family Medicine 29 years experience
No: the Mirena (levonorgestrel) can lead to irregular or non-existant periods or some low-grade spotting all of the time - if you are sure it is still in place then take a pregnancy test to be 100% sure it is not a pregnancy and then your body has to work out the cycle with the iud in place

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 30, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.